Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 2:00 AM CST for 4 counties in Missouri. It was in force for 19 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 18, 2021, 2:00 AM CST (08:00 UTC)
- Expired
- Dec 18, 2021, 9:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 183 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 7:30 AM CST | HEAVY RAIN 6 | Willow Springs, MO | STORM TOTAL RAINFALL. RELAYED BY MEDIA PARTNER. |
| Dec 18, 9:14 AM CST | FLOOD | 2 W Clear Springs, MO | EXCESSIVE RAINFALL CAUSED THE SOUTH PRONG OF THE JACKS FORK RIVER TO OVERTOP HWY U. |
| Dec 18, 9:18 AM CST | FLOOD | 3 Nw Mountain View, MO | EXCESSIVE RAINFALL CAUSED GILL BRANCH AT HWY Y TO OVERTOP. |
| Dec 18, 9:22 AM CST | FLOOD | Mountain View, MO | EXCESSIVE RAINFALL CAUSED JAM UP CREEK TO OVERTOP S STATE ROUTE 17. |
| Dec 18, 9:27 AM CST | FLOOD | 5 Ese Willow Springs, MO | EXCESSIVE RAINFALL CAUSED THE ELEVEN POINT RIVER TO OVERTOP HWY U. |
| Dec 18, 10:10 AM CST | FLOOD | 7 S Clear Springs, MO | EXCESSIVE RAINFALL CAUSED THE SIMS VALLEY CREEK TO OVERTOP HWY RA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WGUS43 KSGF 180800
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
200 AM CST Sat Dec 18 2021
MOC091-149-203-215-181600-
/O.NEW.KSGF.FA.W.0079.211218T0800Z-211218T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Oregon MO-Shannon MO-Texas MO-
200 AM CST Sat Dec 18 2021
...FLOOD WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING...
...REPLACES FLASH FLOOD WARNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of south central Missouri, including the
following counties, Howell, Oregon, Shannon and Texas.
* WHEN...Until 1000 AM CST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 159 AM CST, Doppler radar and automated rain gauges
indicated heavy rain due to thunderstorms. Flooding is
already occurring in the warned area. Between 1 and 3 inches
of rain have fallen.
- This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Carr Creek at Highway
HH, South Fork Jacks Fork River at Stillhouse Road, Mahans
Creek at County Road 501 and Rocky Creek at Highway NN.
- Some locations that will experience flooding include...
Mountain View, Willow Springs, Winona, Birch Tree, Eminence,
Summersville, Pomona and Montier.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3706 9209 3714 9186 3731 9116 3725 9116
3725 9112 3720 9113 3720 9109 3718 9109
3718 9107 3716 9107 3717 9103 3714 9104
3714 9102 3710 9102 3709 9122 3683 9122
3684 9199 3679 9211
$$
KP2 follow-up statements
407
WGUS43 KSGF 181549
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
949 AM CST Sat Dec 18 2021
MOC091-149-203-215-190300-
/O.EXT.KSGF.FA.W.0079.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Oregon MO-Shannon MO-Texas MO-
949 AM CST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of south central Missouri, including the
following counties, Howell, Oregon, Shannon and Texas.
* WHEN...Until 900 PM CST Saturday.
* IMPACTS...Low-water crossings are inundated with water and may not
be passable.
* ADDITIONAL DETAILS...
- At 947 AM CST, The Department of Transportation reported
flooding from previous heavy rain in the warned area. Between
2 and 5 inches of rain have fallen.
- This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Carr Creek at Highway
HH, South Fork Jacks Fork River at Stillhouse Road, Mahans
Creek at County Road 501, Rocky Creek at Highway NN, and
South Prong of the Jacks Fork River at Highway U.
- Some locations that will experience flooding include...
Mountain View, Willow Springs, Winona, Birch Tree, Eminence,
Summersville, Pomona and Montier.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3706 9209 3714 9186 3731 9116 3725 9116
3725 9112 3720 9113 3720 9109 3718 9109
3718 9107 3716 9107 3717 9103 3714 9104
3714 9102 3710 9102 3709 9122 3683 9122
3684 9199 3679 9211
$$
DC565
WGUS83 KSGF 190305
FLSSGF
Flood Statement
National Weather Service Springfield MO
905 PM CST Sat Dec 18 2021
MOC215-190315-
/O.EXP.KSGF.FA.W.0079.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-
905 PM CST Sat Dec 18 2021
...FLOOD WARNING HAS EXPIRED...
The Flood Warning has expired for a portion of south central
Missouri, including the following county, Texas.
Flood waters have receded. Flooding is no longer expected to pose a
widespread threat. Please continue to heed remaining road closures.
LAT...LON 3706 9209 3714 9186 3731 9116 3725 9116
3725 9112 3720 9113 3720 9109 3718 9109
3718 9107 3716 9107 3717 9103 3714 9104
3714 9102 3710 9102 3709 9122 3683 9122
3684 9199 3679 9211
$$
DSAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 17, 11:40 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 17, 11:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1140 PM CST Fri Dec 17 2021 Key Messages: 1. Flooding possible over southern Missouri late this afternoon into the evening as periods of heavy rain move over areas from Branson into south central MO. 2. Colder Saturday night with lows in the 20s, wind chills in the teens. 3. Remaining dry with above normal temperatures ending out the work week. .UPDATE... Issued at 735 PM CST Fri Dec 17 2021 Seeing rapid rises on creeks in far southern MO where heavier rainfall rates have occurred at times since 4-5 pm. A few low water crossings and water rescues have been reported. Heaviest rain has been from southern McDonald-southern Barry east and northeast through the Branson area into Douglas Co. Some areas have seen 4 inches plus since midnight (Branson-Lampe). Southern edge of the rain shield with the overall highest rainfall rates will shift southeast with time as a frontal wave now over far sw MO shifts ene through southern MO. Will keep current watch in place with the same timing with what hopefully be the last wave of heavy rain in counties along the MO/AR line over the next 3-4 hours. Seeing some stratus build down/fog just near, behind the sfc wave at KJLN. May not last too long but will look at adding some fog to the fcst database/grids. && .SHORT TERM...(This evening through Sunday) Issued at 146 PM CST Fri Dec 17 2021 A Flood Watch has been issued until midnight for areas along the Arkansas border. A warm front was slowly lifting northward into northern Arkansas this afternoon leading to a band of showers with scattered thunderstorms with heavier rainfall from northern Arkansas into southern Missouri...with an H8 front demarking the northern edge of the band closer to I-44. KSGF precipitable water at 12z was 0.84 and has likely climbed to at or above an inch...pushing the climatology maximum for December. IR satellite shows one area of stronger lift over south central Missouri...with cloud tops cooling again to the west further raising the concern for flooding over southern Missouri ahead of an approaching cold front. Note that the H8 winds are veered to the southwest to mitigate full potential for training cells, but the combination of unseasonable moisture, MUCAPE of 500-750 j/kg and additional moderate to heavy rain falling on areas that received 1-2 inches of rain today prompted the issuance of a short fuse Flood Watch. The rain will be quicker to clear in the west however a weak surface wave will slow the passage of the front initially then expect the front to gain speed by mid evening with the passage of the wave. Rainfall coverage as a result will diminish by late evening...with some lingering post frontal light rain possible overnight. Cold advection on Saturday combined with cloud cover persisting into the afternoon will keep temperatures in the 30s for much of the day...with wind chills if not actual temperatures dropping into the teens Saturday night. Another cold day will follow on Sunday. .LONG TERM...(Monday through Friday) Issued at 235 PM CST Fri Dec 17 2021 A closed wave will advect across the Southern Plains on Monday potentially bringing some clouds but no precipitation to the forecast area. The rest of the forecast period looks to be dry as zonal flow limits cyclogenesis. Temperatures will rebound to around normal on Tuesday...followed by a bit above normal into the Christmas weekend. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1136 PM CST Fri Dec 17 2021 KSGF/KJLN/KBBG tafs: Frontal wave/low near KBBG/Branson will shift east with the bulk of the rain ending over the next hour or two at the taf sites. Low IFR ceilings will continue for a few hours in the wake of the exiting front and sfc wave, but in general we should see mvfr then VFR conditions later in the period with high pressure moving in from the west. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flood Watch until midnight CST tonight for MOZ096>098-104>106. KS...NONE. && UPDATE...DSA SHORT TERM...Runnels LONG TERM...Runnels AVIATION...DSA
Hazardous weather outlook, Dec 17, 11:04 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1104 PM CST Fri Dec 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190515- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1104 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Flooding will be continue to be possible over far southern Missouri tonight into Saturday morning. Thunderstorms with heavier rainfall rates are expected to shift east and south of the area over the next couple of hours, but runoff from the recent heavy rain will continue with flooded creeks and low water crossings possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Dec 17, 9:45 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 SSE KIRBYVILLE 36.59N 93.14W
12/17/2021 TANEY MO PUBLIC
HWY J FLOODED AND CLOSED.
&&
DSALocal storm report, Dec 17, 9:48 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 SSW HARDENVILLE 36.54N 92.41W
12/17/2021 OZARK MO DEPT OF HIGHWAYS
HWY T FLOODED. CLOSED.
&&
DSALocal storm report, Dec 17, 9:49 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
12/17/2021 DOUGLAS MO DEPT OF HIGHWAYS
HWY Y CLOSED AT COWSKIN CREEK.
&&
DSALocal storm report, Dec 17, 9:52 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
12/17/2021 DOUGLAS MO DEPT OF HIGHWAYS
HWY U CLOSED AT BRYANT CREEK.
&&
DSALocal storm report, Dec 17, 9:56 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 W CLEAR SPRINGS 37.10N 91.89W
12/17/2021 TEXAS MO DEPT OF HIGHWAYS
HWY U CLOSED/FLOODED. SOUTH PRONG JACKS FORK
RIVER.
&&
DSALocal storm report, Dec 17, 9:58 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 5 ESE WILLOW SPRINGS 36.96N 91.88W
12/17/2021 HOWELL MO DEPT OF HIGHWAYS
HIGHWAY U FLOODED AT ELEVEN POINT RIVER.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:10 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 5 hr |
| Dec 17, 6:42 PM CST | Flash Flood Warning | SGF | Barry | 4 hr |
| Dec 17, 7:58 PM CST | River Flood Warning | SGF | Pulaski | 43 hr |
| Dec 17, 8:08 PM CST | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Dec 17, 8:40 PM CST | Areal Flood Warning | SGF | McDonald | 13 hr |
| Dec 17, 9:25 PM CST | Flash Flood Warning | SGF | Shannon | 5 hr |
| Dec 17, 10:58 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 22 hr |
| Dec 18, 3:10 AM CST | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 7 hr |
| Dec 18, 3:49 AM CST | Areal Flood Advisory | SGF | Barry, Christian, McDonald, Stone | 3 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 13 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 12 hr |
| Dec 18, 7:16 AM CST | Areal Flood Warning | SGF | Barry, Stone | 3 hr |
| Dec 18, 8:36 AM CST | Areal Flood Warning | SGF | Howell, Oregon | 12 hr |
| Dec 18, 9:54 AM CST | Areal Flood Warning | SGF | Barry | 8 hr |
| Dec 18, 9:59 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.